• Previous Article
    On the probabilistic well-posedness of the nonlinear Schrödinger equations with non-algebraic nonlinearities
  • DCDS Home
  • This Issue
  • Next Article
    Nonlinear stability and existence of vortex sheets for inviscid liquid-gas two-phase flow
June  2019, 39(6): 3521-3533. doi: 10.3934/dcds.2019145

On the periodic Zakharov-Kuznetsov equation

1. 

IMPA, Estrada Dona Castorina 110, Rio de Janeiro, 22460-320, Brazil

2. 

IMECC-UNICAMP, 13083-859, Campinas, São Paulo, Brazil

3. 

Université de Cergy-Pontoise, Cergy-Pontoise, F-95000, UMR 8088 du CNRS, France

* Corresponding author: Tristan Robert

Received  September 2018 Revised  November 2018 Published  February 2019

Fund Project: FL was partially supported by FAPERJ and CNPq Brasil, MP was partially supported by FAPESP (2016/25864-6) and CNPq (305483/2014-5) Brasil

We consider the Cauchy problem associated with the Zakharov-Kuznetsov equation, posed on $ \mathbb T^2 $. We prove the local well-posedness for given data in $ H^s( \mathbb T^2) $ whenever $ s> 5/3 $. More importantly, we prove that this equation is of quasi-linear type for initial data in any Sobolev space on the torus, in sharp contrast with its semi-linear character in the $ \mathbb R^2 $ and $ \mathbb R\times \mathbb T $ settings.

Citation: Felipe Linares, Mahendra Panthee, Tristan Robert, Nikolay Tzvetkov. On the periodic Zakharov-Kuznetsov equation. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3521-3533. doi: 10.3934/dcds.2019145
References:
[1]

J. L. Bona and R. Smith, The initial value problem for the Korteweg-de Vries equation, Philos. Trans. Roy. Soc. London Ser. A, 278 (1975), 555-601. doi: 10.1098/rsta.1975.0035. Google Scholar

[2]

J. Bourgain, On the Cauchy problem for the Kadomstev-Petviashvili equation, Geometric and Functional Analysis, 3 (1993), 315-341. doi: 10.1007/BF01896259. Google Scholar

[3]

N. BurqP. Gérard and N. Tzvetkov, Strichartz inequalities and the nonlinear Schrödinger equation on compact manifolds, Amer. J. Math., 126 (2004), 569-605. doi: 10.1353/ajm.2004.0016. Google Scholar

[4]

A. V. Faminskii, The Cauchy problem for the Zakharov–Kuznetsov equation, Diff. Eq., 31 (1995), 1002-1012. Google Scholar

[5]

A. Grünrock and S. Herr, The Fourier restriction norm method for the Zakharov-Kuznetsov equation, Disc. Cont. Dyn. Syst., 34 (2014), 2061-2068. doi: 10.3934/dcds.2014.34.2061. Google Scholar

[6]

A. D. Ionescu and C. E. Kenig, Local and global well-posedness of periodic KP-I equations, Ann. of Math. Stud., 163 (2007), 181-211. Google Scholar

[7]

A. D. IonescuC. E. Kenig and D. Tataru, Global well-posedness of the KP-I initial-value problem in the energy space, Invent. Math., 173 (2008), 265-304. doi: 10.1007/s00222-008-0115-0. Google Scholar

[8]

T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907. doi: 10.1002/cpa.3160410704. Google Scholar

[9]

C. E. Kenig, On the local and global well-posedness theory for the KP-I equation, Ann. I. H. Poincaré AN, 21 (2004), 827-838. doi: 10.1016/j.anihpc.2003.12.002. Google Scholar

[10]

C. E. Kenig and K. D. Koenig, On the local well-posedness of the Benjamin-Ono and modified Benjamin-Ono equations, Math. Res. Letters, 10 (2003), 879-895. doi: 10.4310/MRL.2003.v10.n6.a13. Google Scholar

[11]

C. E. Kenig and D. Pilod, Well-posedness for the fifth-order KdV equation in the energy space, Trans. Amer. Math. Soc., 367 (2015), 2551-2612. doi: 10.1090/S0002-9947-2014-05982-5. Google Scholar

[12]

C. E. KenigG. Ponce and L. Vega, Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J., 4 (1991), 33-69. doi: 10.1512/iumj.1991.40.40003. Google Scholar

[13]

C. E. KenigG. Ponce and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math., 46 (1993), 527-620. doi: 10.1002/cpa.3160460405. Google Scholar

[14]

H. Koch and N. Tzvetkov, On the local well-posedness of the Benjamin-Ono equation in $H^s(\mathbb R)$, Int. Math. Res. Not., (2003), 1449–1464. doi: 10.1155/S1073792803211260. Google Scholar

[15]

H. Koch and N. Tzvetkov, Nonlinear wave interactions for the Benjamin-Ono equation, Int. Math. Res. Not., (2005), 1833–1847. doi: 10.1155/IMRN.2005.1833. Google Scholar

[16]

H. Koch and N. Tzvetkov, On finite energy solutions of the KP-I equation, Mathematische Zeitschrift, 258 (2008), 55-68. doi: 10.1007/s00209-007-0156-x. Google Scholar

[17]

D. Lannes, F. Linares and J-C. Saut, The Cauchy problem for the Euler-Poisson system and derivation of the Zakharov-Kuznetsov equation, Studies in Phase Space Analysis with Applications to PDEs, 181–213, Progr. Nonlinear Differential Equations Appl. 84 Birkhäuser/Springer, New York, 2013. doi: 10.1007/978-1-4614-6348-1_10. Google Scholar

[18]

F. LinaresA. Pastor and J.-C. Saut, Well-Posedness for the ZK Equation in a Cylinder and on the Background of a KdV Soliton, Comm. PDE, 35 (2010), 1674-1689. doi: 10.1080/03605302.2010.494195. Google Scholar

[19]

F. Linares and A. Pastor, Well-posedness for the two-dimensional modified Zakharov–Kuznetsov equation, SIAM J. Math. Anal., 41 (2009), 1323-1339. doi: 10.1137/080739173. Google Scholar

[20]

F. Linares and G. Ponce, Introduction to Nonlinear Dispersive Equations, 2$^{nd}$ edition, Universitext, Springer, New York, 2015. doi: 10.1007/978-1-4939-2181-2. Google Scholar

[21]

F. Linares and J.-C. Saut, The Cauchy problem for the 3d Zakharov-Kuznetsov equation, Disc. Cont. Dyn. Syst., 24 (2009), 547-565. doi: 10.3934/dcds.2009.24.547. Google Scholar

[22]

L. Molinet and D. Pilod, Bilinear Strichartz estimates for the Zakharov-Kuznetsov equation and applications, Ann. I. H. Poincaré AN, 32 (2015), 347-371. doi: 10.1016/j.anihpc.2013.12.003. Google Scholar

[23]

F. Ribaud and S. Vento, Well-posedness results for the three-dimensional Zakharov-Kuznetsov equation, SIAM J. Math. Anal., 44 (2012), 2289-2304. doi: 10.1137/110850566. Google Scholar

[24]

T. Robert, On the Cauchy problem for the periodic fifth-order KP-I equation, preprint, arXiv: 1805.02052.Google Scholar

[25]

T. Robert, Remark on the semilinear ill-posedness for a periodic higher order KP-I equation, C. R. Acad. Sci. Paris, 356 (2018), 891-898. doi: 10.1016/j.crma.2018.06.002. Google Scholar

[26]

E. M. Stein, Harmonic Analysis : Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Mathematical Series 43, Princeton University Press, Princeton, NJ, 1993. doi: 978-0691032165. Google Scholar

[27]

E. M. Stein and G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton Mathematical Series 32. Princeton, NJ: Princeton University, 1971. Google Scholar

[28]

L. Vega, Restriction Theorems and the Schrödinger multiplier on the torus, Partial Differential Equations with Minimal Smoothness and Applications (Chicago 1990), IMA Vol. Math. Appl. 42 Springer-Verlag, New York (1992), 199–211. doi: 10.1007/978-1-4612-2898-1_18. Google Scholar

[29]

V. E. Zakharov and E. A. Kuznetsov, On three dimensional solitons, Sov. Phys. JETP, 39 (1974), 285-286. Google Scholar

show all references

References:
[1]

J. L. Bona and R. Smith, The initial value problem for the Korteweg-de Vries equation, Philos. Trans. Roy. Soc. London Ser. A, 278 (1975), 555-601. doi: 10.1098/rsta.1975.0035. Google Scholar

[2]

J. Bourgain, On the Cauchy problem for the Kadomstev-Petviashvili equation, Geometric and Functional Analysis, 3 (1993), 315-341. doi: 10.1007/BF01896259. Google Scholar

[3]

N. BurqP. Gérard and N. Tzvetkov, Strichartz inequalities and the nonlinear Schrödinger equation on compact manifolds, Amer. J. Math., 126 (2004), 569-605. doi: 10.1353/ajm.2004.0016. Google Scholar

[4]

A. V. Faminskii, The Cauchy problem for the Zakharov–Kuznetsov equation, Diff. Eq., 31 (1995), 1002-1012. Google Scholar

[5]

A. Grünrock and S. Herr, The Fourier restriction norm method for the Zakharov-Kuznetsov equation, Disc. Cont. Dyn. Syst., 34 (2014), 2061-2068. doi: 10.3934/dcds.2014.34.2061. Google Scholar

[6]

A. D. Ionescu and C. E. Kenig, Local and global well-posedness of periodic KP-I equations, Ann. of Math. Stud., 163 (2007), 181-211. Google Scholar

[7]

A. D. IonescuC. E. Kenig and D. Tataru, Global well-posedness of the KP-I initial-value problem in the energy space, Invent. Math., 173 (2008), 265-304. doi: 10.1007/s00222-008-0115-0. Google Scholar

[8]

T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907. doi: 10.1002/cpa.3160410704. Google Scholar

[9]

C. E. Kenig, On the local and global well-posedness theory for the KP-I equation, Ann. I. H. Poincaré AN, 21 (2004), 827-838. doi: 10.1016/j.anihpc.2003.12.002. Google Scholar

[10]

C. E. Kenig and K. D. Koenig, On the local well-posedness of the Benjamin-Ono and modified Benjamin-Ono equations, Math. Res. Letters, 10 (2003), 879-895. doi: 10.4310/MRL.2003.v10.n6.a13. Google Scholar

[11]

C. E. Kenig and D. Pilod, Well-posedness for the fifth-order KdV equation in the energy space, Trans. Amer. Math. Soc., 367 (2015), 2551-2612. doi: 10.1090/S0002-9947-2014-05982-5. Google Scholar

[12]

C. E. KenigG. Ponce and L. Vega, Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J., 4 (1991), 33-69. doi: 10.1512/iumj.1991.40.40003. Google Scholar

[13]

C. E. KenigG. Ponce and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math., 46 (1993), 527-620. doi: 10.1002/cpa.3160460405. Google Scholar

[14]

H. Koch and N. Tzvetkov, On the local well-posedness of the Benjamin-Ono equation in $H^s(\mathbb R)$, Int. Math. Res. Not., (2003), 1449–1464. doi: 10.1155/S1073792803211260. Google Scholar

[15]

H. Koch and N. Tzvetkov, Nonlinear wave interactions for the Benjamin-Ono equation, Int. Math. Res. Not., (2005), 1833–1847. doi: 10.1155/IMRN.2005.1833. Google Scholar

[16]

H. Koch and N. Tzvetkov, On finite energy solutions of the KP-I equation, Mathematische Zeitschrift, 258 (2008), 55-68. doi: 10.1007/s00209-007-0156-x. Google Scholar

[17]

D. Lannes, F. Linares and J-C. Saut, The Cauchy problem for the Euler-Poisson system and derivation of the Zakharov-Kuznetsov equation, Studies in Phase Space Analysis with Applications to PDEs, 181–213, Progr. Nonlinear Differential Equations Appl. 84 Birkhäuser/Springer, New York, 2013. doi: 10.1007/978-1-4614-6348-1_10. Google Scholar

[18]

F. LinaresA. Pastor and J.-C. Saut, Well-Posedness for the ZK Equation in a Cylinder and on the Background of a KdV Soliton, Comm. PDE, 35 (2010), 1674-1689. doi: 10.1080/03605302.2010.494195. Google Scholar

[19]

F. Linares and A. Pastor, Well-posedness for the two-dimensional modified Zakharov–Kuznetsov equation, SIAM J. Math. Anal., 41 (2009), 1323-1339. doi: 10.1137/080739173. Google Scholar

[20]

F. Linares and G. Ponce, Introduction to Nonlinear Dispersive Equations, 2$^{nd}$ edition, Universitext, Springer, New York, 2015. doi: 10.1007/978-1-4939-2181-2. Google Scholar

[21]

F. Linares and J.-C. Saut, The Cauchy problem for the 3d Zakharov-Kuznetsov equation, Disc. Cont. Dyn. Syst., 24 (2009), 547-565. doi: 10.3934/dcds.2009.24.547. Google Scholar

[22]

L. Molinet and D. Pilod, Bilinear Strichartz estimates for the Zakharov-Kuznetsov equation and applications, Ann. I. H. Poincaré AN, 32 (2015), 347-371. doi: 10.1016/j.anihpc.2013.12.003. Google Scholar

[23]

F. Ribaud and S. Vento, Well-posedness results for the three-dimensional Zakharov-Kuznetsov equation, SIAM J. Math. Anal., 44 (2012), 2289-2304. doi: 10.1137/110850566. Google Scholar

[24]

T. Robert, On the Cauchy problem for the periodic fifth-order KP-I equation, preprint, arXiv: 1805.02052.Google Scholar

[25]

T. Robert, Remark on the semilinear ill-posedness for a periodic higher order KP-I equation, C. R. Acad. Sci. Paris, 356 (2018), 891-898. doi: 10.1016/j.crma.2018.06.002. Google Scholar

[26]

E. M. Stein, Harmonic Analysis : Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Mathematical Series 43, Princeton University Press, Princeton, NJ, 1993. doi: 978-0691032165. Google Scholar

[27]

E. M. Stein and G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton Mathematical Series 32. Princeton, NJ: Princeton University, 1971. Google Scholar

[28]

L. Vega, Restriction Theorems and the Schrödinger multiplier on the torus, Partial Differential Equations with Minimal Smoothness and Applications (Chicago 1990), IMA Vol. Math. Appl. 42 Springer-Verlag, New York (1992), 199–211. doi: 10.1007/978-1-4612-2898-1_18. Google Scholar

[29]

V. E. Zakharov and E. A. Kuznetsov, On three dimensional solitons, Sov. Phys. JETP, 39 (1974), 285-286. Google Scholar

[1]

Zhaohui Huo, Boling Guo. The well-posedness of Cauchy problem for the generalized nonlinear dispersive equation. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 387-402. doi: 10.3934/dcds.2005.12.387

[2]

Hongqiu Chen. Well-posedness for a higher-order, nonlinear, dispersive equation on a quarter plane. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 397-429. doi: 10.3934/dcds.2018019

[3]

Hongjie Dong, Dapeng Du. Global well-posedness and a decay estimate for the critical dissipative quasi-geostrophic equation in the whole space. Discrete & Continuous Dynamical Systems - A, 2008, 21 (4) : 1095-1101. doi: 10.3934/dcds.2008.21.1095

[4]

Jerry Bona, Hongqiu Chen. Well-posedness for regularized nonlinear dispersive wave equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (4) : 1253-1275. doi: 10.3934/dcds.2009.23.1253

[5]

Luc Molinet, Francis Ribaud. On global well-posedness for a class of nonlocal dispersive wave equations. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 657-668. doi: 10.3934/dcds.2006.15.657

[6]

Boris Kolev. Local well-posedness of the EPDiff equation: A survey. Journal of Geometric Mechanics, 2017, 9 (2) : 167-189. doi: 10.3934/jgm.2017007

[7]

Jerry Bona, Nikolay Tzvetkov. Sharp well-posedness results for the BBM equation. Discrete & Continuous Dynamical Systems - A, 2009, 23 (4) : 1241-1252. doi: 10.3934/dcds.2009.23.1241

[8]

Nils Strunk. Well-posedness for the supercritical gKdV equation. Communications on Pure & Applied Analysis, 2014, 13 (2) : 527-542. doi: 10.3934/cpaa.2014.13.527

[9]

A. Alexandrou Himonas, Curtis Holliman. On well-posedness of the Degasperis-Procesi equation. Discrete & Continuous Dynamical Systems - A, 2011, 31 (2) : 469-488. doi: 10.3934/dcds.2011.31.469

[10]

Neal Bez, Chris Jeavons. A sharp Sobolev-Strichartz estimate for the wave equation. Electronic Research Announcements, 2015, 22: 46-54. doi: 10.3934/era.2015.22.46

[11]

Barbara Kaltenbacher, Irena Lasiecka. Well-posedness of the Westervelt and the Kuznetsov equation with nonhomogeneous Neumann boundary conditions. Conference Publications, 2011, 2011 (Special) : 763-773. doi: 10.3934/proc.2011.2011.763

[12]

Takamori Kato. Global well-posedness for the Kawahara equation with low regularity. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1321-1339. doi: 10.3934/cpaa.2013.12.1321

[13]

Ricardo A. Pastrán, Oscar G. Riaño. Sharp well-posedness for the Chen-Lee equation. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2179-2202. doi: 10.3934/cpaa.2016033

[14]

Hartmut Pecher. Local well-posedness for the nonlinear Dirac equation in two space dimensions. Communications on Pure & Applied Analysis, 2014, 13 (2) : 673-685. doi: 10.3934/cpaa.2014.13.673

[15]

Zhaoyang Yin. Well-posedness, blowup, and global existence for an integrable shallow water equation. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 393-411. doi: 10.3934/dcds.2004.11.393

[16]

Jae Min Lee, Stephen C. Preston. Local well-posedness of the Camassa-Holm equation on the real line. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3285-3299. doi: 10.3934/dcds.2017139

[17]

Hideo Takaoka. Global well-posedness for the Kadomtsev-Petviashvili II equation. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 483-499. doi: 10.3934/dcds.2000.6.483

[18]

Jerry L. Bona, Hongqiu Chen, Chun-Hsiung Hsia. Well-posedness for the BBM-equation in a quarter plane. Discrete & Continuous Dynamical Systems - S, 2014, 7 (6) : 1149-1163. doi: 10.3934/dcdss.2014.7.1149

[19]

Didier Pilod. Sharp well-posedness results for the Kuramoto-Velarde equation. Communications on Pure & Applied Analysis, 2008, 7 (4) : 867-881. doi: 10.3934/cpaa.2008.7.867

[20]

Yongye Zhao, Yongsheng Li, Wei Yan. Local Well-posedness and Persistence Property for the Generalized Novikov Equation. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 803-820. doi: 10.3934/dcds.2014.34.803

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (55)
  • HTML views (78)
  • Cited by (0)

[Back to Top]